Transmission Model of Chikungunya Fever in the Presence of Two Species of Aedes Mosquitoes
Surapol Naowarat1 & I. Ming Tang2 Show affiliations
- Department of Mathematics, Faculty of Science and Technology, Suratthani Rajabhat University, Surat Thani, 84100, Thailand
- Department of Mathematics, Faculty of Science, Silpakorn University, Nakorn Pathom 73000, Thailand
American Journal of Applied Sciences, Volume 10, Issue 5, pp. 449–459 · doi.org/10.3844/ajassp.2013.449.459
Abstract
In 2008 there was a large outbreak of Chikungunya fever in the south of Thailand. Chikungunya fever is a febrile disease transmitted to humans by the bite of infected Aedes mosquitoes. The symptoms of this disease are a sudden onset of a fever, chills, headache, nausea, vomiting, joint pain with or without swelling, low back pain and rash. In this study we study the effects of there being two species of Aedes mosquito (Aedes aegypti and Aedes albopictus) present. In this study, we assume that both the human and mosquito populations are constant. A dynamical model of Chikungunya fever is proposed and analyzed. The Routh-Hurwitz criteria are used to determine the stability of the model. The conditions which would lead to either the disease free equilibrium state or the disease endemic equilibrium state to exist is determined. The numerical simulations are done in order to illustrate the behaviors of transmission of disease for different values of parameters. It is shown that the destruction of breeding sites could be an effective method to control this disease.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Naowarat, S. & Tang, I. M. (2013). Transmission Model of Chikungunya Fever in the Presence of Two Species of Aedes Mosquitoes. American Journal of Applied Sciences, 10(5), 449–459. https://doi.org/10.3844/ajassp.2013.449.459
- Licence
- CC BY 3.0
- Issue
- Volume 10, Issue 5
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
